MAUDE Adverse Event Report: Cochlear Limited Cochlear¿ Nucleus® Nexa® cochlear implant with Slim Modiolar electrode; Cochlear¿ Nucleus® Nexa® System

Cochlear Limited Cochlear¿ Nucleus® Nexa® cochlear implant with Slim Modiolar electrode; Cochlear¿ Nucleus® Nexa® System
Model Number CI1032
Medical Device Problem Codes Circuit Failure (1089); Failure to Deliver Shock/Stimulation (1133)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
Per the clinic, open circuits were noted on all electrodes during initial surgery and activation.The device could not be programmed, hence, the patient received no sound with the device.Troubleshooting attempts were made; however, the issue could not be resolved.The implanted device remains.There are plans to explant the device and to reimplant the patient with a new device; however, this has not occurred as of the date of this report.

Brand Name
Cochlear¿ Nucleus® Nexa® cochlear implant with Slim Modiolar electrode
Common Device Name
Cochlear¿ Nucleus® Nexa® System
Manufacturer (Section D)
Cochlear Limited
1 university avenue
macquarie university
nsw 2109
AS  2109
Manufacturer (Section G)
Cochlear Ltd
1 university avenue
macquarie university, nsw 2109
AS   2109
Manufacturer Contact
mastura ruhanet
unit ug-1, vertical podium
no. 8 jalan kerinchi
kuala lumpur, wilayah persekutuan 59200
MY   59200
MDR Report Key50863899
Report Number6000034-2026-03616
Device Sequence Number18498104
Product Code MCM
UDI-Device Identifier09321502053099
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P970051/S225
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCI1032
Device Catalogue NumberP1434929
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/28/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/23/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale